MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X200MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X200MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31251200S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "approximately 6 weeks after implantation, the gamma3 nail broke.Patient required revision surgery.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail could be confirmed based on the catalog and the lot numbers marked.The nail broke at the lag screw hole in two parts.Both parts have been returned.Evidence of fatigue could be seen on the surface of the breakage.This can be stated based on the lines of rest clearly visible on the anterior side of the nail, which are a classic indication of a fatigue fracture.According to the observations made, the fatigue fracture had its origination in the lateral side of the anterior portion of the lag screw hole.Signs of a secondary sudden "catastrophic" brittle fracture were observed on the posterior side of the device.Evidence of misdrilling is visible on both the anterior and posterior sides of the lag screw hole.This misaligned drilling and lag screw insertion created a chamfer like edge on both sides of the hole, weakening the construct.It must be noted, nonetheless, that fatigue was the main cause of the implant's failure.The misdrilling most probably accelerated the breakage of an already weakened nail.Material deformation (bearing points) can be observed on the edge of the lag screw hole.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw, associated with the breakage of the nail.This statement is confirmed by the damage observed on the shaft of the lag screw.It was not possible to determine the exact cause of the fatigue fracture.More detailed information, such as patient's medical records as well as x-ray images would have been necessary for a complete investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X200MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24369558
Report Number0008031020-2026-00175
Device Sequence Number13206909
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31251200S
Device Lot NumberK1D355D
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown